Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 10 (2014), 109, 13 pages      arXiv:1408.0253
Contribution to the Special Issue on Poisson Geometry in Mathematics and Physics

Prequantization of the Moduli Space of Flat ${\rm PU}(p)$-Bundles with Prescribed Boundary Holonomies

Derek Krepski
Department of Mathematics, University of Manitoba, Canada

Received August 05, 2014, in final form November 28, 2014; Published online December 05, 2014

Using the framework of quasi-Hamiltonian actions, we compute the obstruction to prequantization for the moduli space of flat ${\rm PU}(p)$-bundles over a compact orientable surface with prescribed holonomies around boundary components, where $p>2$ is prime.

Key words: quantization; moduli space of flat connections; parabolic bundles.

pdf (462 kb)   tex (38 kb)


  1. Adem A., Leida J., Ruan Y., Orbifolds and stringy topology, Cambridge Tracts in Mathematics, Vol. 171, Cambridge University Press, Cambridge, 2007.
  2. Alekseev A., Malkin A., Meinrenken E., Lie group valued moment maps, J. Differential Geom. 48 (1998), 445-495, dg-ga/9707021.
  3. Alekseev A., Meinrenken E., Dirac structures and Dixmier-Douady bundles, Int. Math. Res. Not. 2012 (2012), 904-956, arXiv:0907.1257.
  4. Alekseev A., Meinrenken E., Woodward C., The Verlinde formulas as fixed point formulas, J. Symplectic Geom. 1 (2001), 1-46.
  5. Atiyah M.F., Bott R., The Yang-Mills equations over Riemann surfaces, Philos. Trans. Roy. Soc. London Ser. A 308 (1983), 523-615.
  6. Bismut J.-M., Labourie F., Symplectic geometry and the Verlinde formulas, in Surveys in Differential Geometry: Differential Geometry Inspired by String Theory, Surv. Differ. Geom., Vol. 5, Int. Press, Boston, MA, 1999, 97-311.
  7. Borel A., Friedman R., Morgan J.W., Almost commuting elements in compact Lie groups, Mem. Amer. Math. Soc. 157 (2002), x+136 pages, math.GR/9907007.
  8. Bott R., Tu L.W., Differential forms in algebraic topology, Graduate Texts in Mathematics, Vol. 82, Springer-Verlag, New York - Berlin, 1982.
  9. Bourbaki N., Groupes et algèbres de Lie, Chapitres 4, 5 et 6, Masson, Paris, 1981.
  10. Daskalopoulos G.D., Wentworth R.A., Geometric quantization for the moduli space of vector bundles with parabolic structure, in Geometry, Topology and Physics (Campinas, 1996), de Gruyter, Berlin, 1997, 119-155.
  11. Gawrilow E., Joswig M., polymake: a framework for analyzing convex polytopes, in Polytopes - Combinatorics and Computation (Oberwolfach, 1997), DMV Sem., Vol. 29, Birkhäuser, Basel, 2000, 43-73.
  12. Goldman W.M., The symplectic nature of fundamental groups of surfaces, Adv. Math. 54 (1984), 200-225.
  13. Ho N.-K., Liu C.-C.M., Connected components of spaces of surface group representations. II, Int. Math. Res. Not. 2005 (2005), 959-979, math.SG/0406069.
  14. Konno H., On the natural line bundle on the moduli space of stable parabolic bundles, Comm. Math. Phys. 155 (1993), 311-324.
  15. Krepski D., Pre-quantization of the moduli space of flat $G$-bundles over a surface, J. Geom. Phys. 58 (2008), 1624-1637, arXiv:0708.1269.
  16. Krepski D., Pre-quantization of the moduli space of flat $G$-bundles, Ph.D. Thesis, University of Toronto, 2009, arXiv:1004.2286.
  17. Krepski D., Meinrenken E., On the Verlinde formulas for ${\rm SO}(3)$-bundles, Q. J. Math. 64 (2013), 235-252, arXiv:1106.4854.
  18. Meinrenken E., The basic gerbe over a compact simple Lie group, Enseign. Math. 49 (2003), 307-333, math.DG/0209194.
  19. Meinrenken E., Twisted $K$-homology and group-valued moment maps, Int. Math. Res. Not. 2012 (2012), 4563-4618, arXiv:1008.1261.
  20. Meinrenken E., Sjamaar R., Singular reduction and quantization, Topology 38 (1999), 699-762, dg-ga/9707023.
  21. Pauly C., Espaces de modules de fibrés paraboliques et blocs conformes, Duke Math. J. 84 (1996), 217-235.
  22. Stembridge J., A Maple package for root systems and finite Coxeter groups, 2004, available at
  23. Toledano Laredo V., Positive energy representations of the loop groups of non-simply connected Lie groups, Comm. Math. Phys. 207 (1999), 307-339, math.QA/0106196.

Previous article  Next article   Contents of Volume 10 (2014)